Funnel Cloud, St. Lucie
- When
- September 2, 3:19 PM EST
- Where
- St. Lucie County, 1.84 mi W of Walton
- Reported by
- Law Enforcement
- Coordinates
- 27.300, -80.300
A funnel cloud was sighted in Ft. Pierce, moving east.
A line of strong to locally severe storms moved east across Indian River and St. Lucie Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A line of strong to locally severe storms moved east across Indian River and St. Lucie Counties. One of the storms produced minor structural damage to at least two homes in Vero Beach. Another storm within the line produced a funnel cloud near Port St. Lucie.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 2, 1:38 PM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 238 PM EDT MON SEP 2 2013 .DISCUSSION... ...A FEW STRONG STORMS THROUGH EVENING... CURRENTLY-TONIGHT...WEST COAST CONVECTION PUSHING ACROSS THE SOUTH HALF OF THE AREA WILL MOVE OFFSHORE DURING THE EARLY EVENING. THE CONVECTION MAY PUSH AWAY QUICK ENOUGH FOR SOME ADDITIONAL ACTIVITY TO DEVELOP BEHIND IT AND LINGER A LITTLE PAST 00Z. WITH THIS CONVECTION RUNNING INTO THE EAST COAST SEA BREEZE...THERE IS A CHANCE FOR A FEW STRONG STORMS WITH FREQUENT LIGHTNING AND 40-50 MPH GUSTS. NORTHERN SECTIONS HAVE A LITTLE DRIER AIR BUT BOUNDARY INTERACTIONS SHOULD BRING A LOW POP CHANCE INTO EARLY EVENING. TUE-WED...WEAK SUBTROPICAL RIDGE WILL GRADUALLY SHIFT NORTHWARD WITH AXIS REACHING CENTRAL FLORIDA WED. THERE SHOULD BE ENOUGH SOUTHWEST STEERING FLOW TUE TO BRING CHANCE POPS TO THE EAST COAST. ON WED WITH WEAK STEERING...CONVECTIVE INITIATION SHOULD OCCUR ON THE EAST COAST SEA BREEZE ALONG/WEST OF I-95. MOS POPS CONTINUE TO LOOK A LITTLE LOW BOTH DAYS. HAVE NOT MADE ANY CHANGES TO OUR CURRENT FORECAST WHICH HAS NEAR 40 PERCENT MOST AREAS TUE THEN TAPERS TO 30 PERCENT INTERIOR AND 20 ALONG THE COAST WED. THU-SUN...(PREVIOUS DISCUSSION) SUBTROPICAL RIDGE AXIS CONTINUES TO SHIFT NORTHWARD INTO LATE WEEK AND EVENTUALLY MERGES WITH A STRONGER AREA OF HIGH PRESSURE NEAR THE MID ATLANTIC COAST. THIS PROVIDES A PERSISTENT ONSHORE FLOW THROUGH THE PERIOD WITH GREATEST RAIN CHANCES ACROSS THE INTERIOR...UP TO 40 PERCENT. EARLIER DEVELOPMENT OF THE EAST COAST SEA BREEZE WILL KEEP MAX TEMPS NEAR THE COAST CONFINED TO THE UPPER 80S/AROUND 90 DEGREES WITH LOW 90S ACROSS THE INTERIOR. && .AVIATION... WEST COAST CONVECTION MARCHING ACROSS THE INTERIOR OF THE PENINSULA AND IT APPEARS THIS INITIAL SURGE WILL PASS JUST SOUTH OF MCO. WILL PLAN ON AMENDMENTS TO THE TAFS FROM MLB TO SUA TO INSERT A TEMPO TS GROUP. RIGHT NOW IT LOOKS TO BE ABOUT 20-22Z. SOME BOUNDARY INTERACTIONS MAY PROPAGATE STORMS TO ISM-MCO-TIX SO WILL HAVE TO WATCH FOR TEMPO GROUPS THERE TOO. IT IS DRIER ACROSS THE NORTH SO LEE-DAB LOOK MUCH MORE DELAYED FOR ANY TEMPO GROUPS...IF AT ALL. EXPECT ALL OF THE AREA TO BE WORKED OVER AND STABILIZED BY AROUND 02Z. QUICK LOOK AT TUE...SOUTHWEST FLOW WILL BE WEAKER BUT ENOUGH MOISTURE AND WESTERLY STEERING FLOW WILL EXIST TO KEEP SCATTERED AFTERNOON POPS FOR MOST OF THE AREA. && .MARINE... TONIGHT...MAIN ISSUE WILL BE OFFSHORE MOVING STORMS THROUGH THIS EVENING. OTHERWISE SOUTH/SOUTHWEST WINDS 10 KNOTS OR LESS...EXCEPT 10-15 KNOTS DURING THE LATE NIGHT IN THE NORTH. TUE-FRI...WEAK HIGH PRESSURE RIDGE TO OUR SOUTH WILL MIGRATE SLOWLY NORTH...WITH AXIS REACHING CENTRAL FLORIDA WED AND SHIFTING NORTH OF THE WATERS BY FRI. WINDS 10 KNOTS OR LESS EXPECTED THROUGH THE PERIOD SHIFTING FROM SOUTHWEST/SOUTH TUE TO EAST/SOUTHEAST THU-FRI. THE GFS SHOWS THAT SOME CONVECTION MAY LINGER OVER THE WATERS THROUGH TUE MORNING. LATE AFTERNOON STORMS MAY PUSH OFFSHORE ESPECIALLY CAPE NORTHWARD. WED-FRI THE AFTERNOON STORMS SHOULD STAY ON THE MAINLAND. THERE WILL BE A LOW CHANCE FOR SHOWERS/STORMS DURING THE OVERNIGHT AND EARLY MORNING HOURS THOUGH. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 74 92 / 20 40 20 30 MCO 74 93 75 93 / 20 40 20 30 MLB 74 90 75 90 / 20 40 20 20 VRB 73 91 75 90 / 20 30 20 20 LEE 75 93 76 94 / 20 30 20 30 SFB 76 94 76 94 / 20 40 20 30 ORL 76 94 77 93 / 20 40 20 30 FPR 72 89 73 90 / 20 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX/RADAR...MOSES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1108 AM EDT MON SEP 2 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1108 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THOUGH SOUTHWEST FLOW WILL ONCE AGAIN DELAY THE ONSET OF THE EAST COAST SEA BREEZE FOR MOST LOCATIONS...A FEW LIGHTNING STORMS WILL FORM INLAND FROM THE IMMEDIATE TREASURE COAST AS THE DEVELOPING EAST COAST SEA BREEZE INTERACTS WITH THE LAKE OKEECHOBEE BREEZE DURING THE EARLY AFTERNOON. DEVELOPING ACTIVITY ALONG THE WEST COAST SEA BREEZE AND OVER SOUTHWEST FLORIDA LATE THIS MORNING WILL LIFT OFF TO THE EAST AND NORTHEAST BY MID AFTERNOON INTO INTERIOR SECTIONS OF EAST CENTRAL FLORIDA...BEFORE INTERACTING WITH THE EAST COAST SEA BREEZE LATE IN THE DAY OVER THE EASTERN HALF OF THE FLORIDA PENINSULA. SOME DRIER AIR WILL LIMIT STORM COVERAGE NORTH OF ORLANDO. A FEW STORMS WILL CONTAIN FREQUENT LIGHTNING STRIKES...GUSTY DOWNBURST WINDS NEAR 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. ONE OR TWO STORMS MAY BECOME SEVERE WITH DAMAGING WINDS NEAR 60 MPH...MAINLY SOUTH OF ORLANDO. STORM MOTION WILL BE TOWARD THE NORTHEAST AROUND 15 MPH WHICH WILL BRING A FEW STORMS TO THE COAST EARLY THIS EVENING. .RIP CURRENT IMPACT... BEACH PATROL HAVE BEEN REPORTING A FEW RIP CURRENTS THIS MORNING AT LOCAL BEACHES. THE CONTINUING EAST SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA THROUGH THE REMAINDER OF THE DAY. ALWAYS ENTER THE WATER WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL DEVELOP ALONG THE INTRACOASTAL WATERS OF THE TREASURE COAST EARLY THIS AFTERNOON AS THE EAST COAST SEA BREEZE INTERACTS WITH THE LAKE OKEECHOBEE BREEZE. ADDITIONAL SCATTERED LIGHTNING STORMS WILL DEVELOP OVER WEST AND SOUTHWEST FLORIDA BY MID DAY AND LIFT NORTHEAST AROUND 15 MPH ACROSS INLAND LAKES AND WATERWAYS. A FEW STRONG STORMS WILL PRODUCE WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL...AS THEY CROSS THE COAST ESPECIALLY FROM THE CAPE SOUTHWARD LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON OVER THE INTERIOR. A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND STRONG DOWNBURST WINDS. BOATERS SHOULD BE AWARE THAT STORMS WILL PUSH NORTHEAST AND OFF THE ATLANTIC COAST LATE IN THE AFTERNOON AND EARLY EVENING HOURS THROUGH TUESDAY. THEN STORMS WILL BEGIN TO STAY OVER THE PENINSULA BY LATE WEEK. A LOW TO MODERATE RIP CURRENT RISK IS EXPECTED AT THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
302 PM EDT MON SEP 2 2013
FLZ047-053-054-058-059-064-022100-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
302 PM EDT MON SEP 2 2013
...LINE OF STRONG STORMS MOVING INTO OSCEOLA...OKEECHOBEE...SOUTHERN
BREVARD...INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES...
* UNTIL 500 PM EDT.
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
7 MILES SOUTHWEST OF HOLOPAW TO TAYLOR CREEK...MOVING EAST AT 30 MPH.
ADDITIONAL STRONG STORMS WILL DEVELOP OVER THE NEXT HOUR AS THIS
LINE COLLIDES WITH THE EAST COAST SEA BREEZE ALONG THE INTERSTATE 95
CORRIDOR.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE OKEECHOBEE...BASINGER...LAKE MARIAN...YEEHAW
JUNCTION...AND BLUE CYPRESS LAKE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. SMALL HAIL WILL ALSO BE POSSIBLE. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
BOATERS ON INLAND LAKES AND THE INTRACOASTAL WATERS SHOULD BE AWARE
THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN
AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2709 8067 2720 8080 2715 8086 2716 8090
2723 8099 2736 8104 2739 8112 2749 8121
2754 8121 2760 8114 2771 8115 2806 8145
2802 8138 2808 8135 2810 8146 2817 8063
2814 8062 2817 8062 2817 8058 2714 8014
TIME...MOT...LOC 1858Z 274DEG 26KT 2806 8109 2758 8109
2717 8078
MOSESThe Melbourne radar (KMLB), 97 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
A funnel cloud was sighted in Ft. Pierce, moving east.
Thunderstorm winds damaged at least 2 homes on 5th Place SW and 5th Street SW in Vero Beach. A porch was damaged on one home and a nearby resident sustained damage to an above ground pool and a fence. Tree branches and shrubs were also downed throughout the 3 block area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467358, 467357.